Commenced in January 2007
Frequency: Monthly
Edition: International
Paper Count: 30172
Rational Chebyshev Tau Method for Solving Natural Convection of Darcian Fluid About a Vertical Full Cone Embedded in Porous Media Whit a Prescribed Wall Temperature

Authors: Kourosh Parand, Zahra Delafkar, Fatemeh Baharifard

Abstract:

The problem of natural convection about a cone embedded in a porous medium at local Rayleigh numbers based on the boundary layer approximation and the Darcy-s law have been studied before. Similarity solutions for a full cone with the prescribed wall temperature or surface heat flux boundary conditions which is the power function of distance from the vertex of the inverted cone give us a third-order nonlinear differential equation. In this paper, an approximate method for solving higher-order ordinary differential equations is proposed. The approach is based on a rational Chebyshev Tau (RCT) method. The operational matrices of the derivative and product of rational Chebyshev (RC) functions are presented. These matrices together with the Tau method are utilized to reduce the solution of the higher-order ordinary differential equations to the solution of a system of algebraic equations. We also present the comparison of this work with others and show that the present method is applicable.

Keywords: Tau method, semi-infinite, nonlinear ODE, rational Chebyshev, porous media.

Digital Object Identifier (DOI): doi.org/10.5281/zenodo.1057953

Procedia APA BibTeX Chicago EndNote Harvard JSON MLA RIS XML ISO 690 PDF Downloads 1528

References:


[1] O. Coulaud, D. Funaro, O. Kavian, Laguerre spectral approximation of elliptic problems in exterior domains, Comput. Method. Appl. Mech. Eng. 80 (1990) 451-458.
[2] D. Funaro, O. Kavian, Approximation of some diffusion evolution equations in unbounded domains by hermite functions, Math. Comput. 57 (1991) 597-619.
[3] D. Funaro, Computational aspects of pseudospectral laguerre approximations, Appl. Numer. Math. 6 (1990) 447-457.
[4] B. Guo, Error estimation of hermite spectral method for nonlinear partial differential equations, Math. Comput. 68 (227) (1999) 1067-1078.
[5] B. Guo, J. Shen, Laguerre-galerkin method for nonlinear partial differential equations on a semi-infinite interval, Numer. Math. 86 (2000) 635-654.
[6] Y. Maday, B. Pernaud-Thomas, H. Vandeven, Reappraisal of laguerre type spectral methods, La. Rech. Aerospatiale. 6 (1985) 13-35.
[7] J. Shen, Stable and efficient spectral methods in unbounded domains using laguerre functions, SIAM J. Numer. Anal. 38 (4) (2000) 1113- 1133.
[8] H. Siyyam, Laguerre tau methods for solving higher order ordinary differential equations, J. Comput. Anal. Appl. 3 (2) (2001) 173-182.
[9] B. Guo, Gegenbauer approximation and its applications to differential equations on the whole line, J. Comput. Anal. Appl. 226 (1) (1998) 180-206.
[10] B. Guo, Jacobi spectral approximation and its applications to differential equations on the half line, J. Comput. Math. 18 (1) (2000) 95-112.
[11] B. Guo, Jacobi approximations in certain hilbert spaces and their applications to singular differential equations, J. Comput. Anal. Appl. 243 (2) (2000) 373-408.
[12] J. Boyd, Chebyshev and Fourier Spectral Methods, 2nd Edition, Dover, New York, 2000.
[13] C. Christov, A complete orthogonal system of functions in l2(−∞,∞) space, SIAM J. Appl. Math. 42 (1982) 1337-1344.
[14] J. Boyd, Spectral methods using rational basis functions on an infinite interval, J. Comput. Phys. 69 (1) (1987) 112-142.
[15] J. Boyd, Orthogonal rational functions on a semi-infinite interval, J. Comput. Phys. 70 (1) (1987) 63-88.
[16] B. Guo, J. Shen, Z. Wang, A rational approximation and its applications to differential equations on the half line, J. Sci. Comput. 15 (2) (2000) 117-147.
[17] J. Boyd, C. Rangan, P. Bucksbaum, Pseudospectral methods on a semiinfinite interval with application to the hydrogen atom: a comparison of the mapped fourier-sine method with laguerre series and rational chebyshev expansions, J. Comput. Phys. 188 (1) (2003) 56-74.
[18] K. Parand, M. Razzaghi, Rational chebyshev tau method for solving volterra-s population model, Appl. Math. Comput. 149 (2004) 893-900.
[19] K. Parand, M. Razzaghi, Rational chebyshev tau method for solving higher-order ordinary differential equations, Int. J. Comput. Math. 81 (2004) 73-80.
[20] K. Parand, M. Razzaghi, Rational legendre approximation for solving some physical problems on semi-infinite intervals, Phys. Scr. 69 (2004) 353-357.
[21] K. Parand, M. Shahini, Rational chebyshev pseudospectral approach for solving thomas-fermi equation, Phys. Lett. A. 373 (2009) 210-213.
[22] K. Parand, A. Taghavi, Rational scaled generalized laguerre function collocation method for solving the blasius equation, J. Comput. Appl. Math. 233 (4) (2009) 980-989.
[23] K. Parand, M. Shahini, M. Dehghan, Rational legendre pseudospectral approach for solving nonlinear differential equations of lane-emden type, J. Comput. Phys. 228 (23) (2009) 8830-8840.
[24] K. Parand, M. Dehghan, A. Pirkhedri, Sinc-collocation method for solving the blasius equation, Phys. Lett. A. 273 (44) (2009) 4060-4065.
[25] T. Tajvidi, M. Razzaghi, M. Dehghan, Modified rational legendre approach to laminar viscous flow over a semi-infinite flat plate, Chaos Soliton. Fract. 35 (2008) 59-66.
[26] D. Nield, A. Bejan, Convection in Porous Media, Springer-Verlag, New York, 2006.
[27] J. Merkin, Free convection boundary layers in a saturated porous medium with lateral mass flux, Int. J. Heat. Mass. Tran. 21 (1978) 1499- 1504.
[28] J. Merkin, Free convection boundary layers on axi-symmetric and two dimensional bodies of arbitrary shape in a saturated porous medium, Int. J. Heat. Mass. Tran. 22 (1979) 1461-1462.
[29] W. Minkowycz, P. Cheng, Free convection about a vertical cylinder embedded in a porous medium, Int. J. Heat. Mass. Tran. 19 (1976) 805-813.
[30] W. Minkowycz, P. Cheng, Local non-similar solutions for free convective flow with uniform lateral mass flux in a porous medium, Int. J. Heat. Mass. Tran. 9 (1982) 159-168.
[31] W. Minkowycz, P. Cheng, F. Moalem, The effect of surface mass transfer on buoyancy induced darcian flow adjacent to a horizontal heated surface, Int. Commun. Heat. Mass. 12 (1985) 55-65.
[32] P. Cheng, T. Le, I. Pop, Natural convection of a darcian fluid about a cone, Int. Commun. Heat. Mass. 12 (1985) 705-717.
[33] I. Pop, P. Cheng, An integral solution for free convection of a darcian fluid about a cone with curvature effects, Int. Commun. Heat. Mass. 13 (1986) 433-438.
[34] D. Ingham, I. Pop, Natural convection about a heated horizontal cylinder in a porous medium, J. Fluid. Mech. 184 (1987) 157-181.
[35] K. Vafai, Handbook of porous media, Marcel Dekker, New York, 2000.
[36] A. Sohouli, D. Domairry, M. Famouri, A. Mohsenzadeh, Analytical solution of natural convection of darcian fluid about a vertical full cone embedded in porous media prescribed wall temperature by means of ham, Int. Commun. Heat. Mass. 35 (2008) 1380-1384.
[37] A. Bejan, K. Khair, Heat and mass transfer by natural convection in a porous medium, Int. J. Heat. Mass. Tran. 28 (1985) 909-918.
[38] A. Nakayama, M. Hossain, An integral treatment for combined heat and mass transfer by natural convection in a porous medium, Int. J. Heat. Mass. Tran. 38 (1995) 761-765.
[39] K. Yih, Coupled heat and mass transfer by free convection over a truncated cone in porous media: Vwt/vwc or vhf/vmf, Acta. Mech. 137 (1999) 83-97.
[40] K. Yih, Uniform transpiration effect on coupled heat and mass transfer in mixed convection about inclined surfaces in porous media: the entire regime, Acta. Mech. 132 (1999) 229-240.
[41] C. Cheng, An integral approach for heat and mass transfer by natural convection from truncated cones in porous media with variable wall temperature and concentration, Int. Commun. Heat. Mass. 27 (2000) 437-548.
[42] C. Cheng, Soret and dufour effects on natural convection heat and mass transfer from a vertical cone in a porous medium, Int. Commun. Heat. Mass. 36 (2009) 1020-1024.
[43] S. Rahman, K. Mahgoub, A. Nafees, Natural convective mass transfer from upward pointing conical surfaces in porous media, Chem. Eng. Commun. 194 (2007) 280-290.
[44] I. Pop, T. Na, Naturnal convection of a darcian fluid about a wavy cone, Int. Commun. Heat. Mass. 21 (1994) 891-899.
[45] I. Pop, T. Na, Natural convection over a frustum of a wavy cone in a porous medium, Mech. Res. Commun. 22 (1995) 181-190.
[46] O. D. Makinde, On mhd boundary-layer flow and mass transfer past a vertical plate in a porous medium with constant heat flux, Int. J. Numer. Meth. Heat. Fluid. Flow. 19 (2009) 546-554.
[47] O. D. M. A. Ogulu, Unsteady hydromagnetic free convection flow of a dissipative and radiating fluid past a vertical plate with constant heat flux, Chem. Eng. Comm. 196 (2009) 454-462.
[48] P. S. O. D. Makinde, Magnetohydrodynamic mixed-convective flow and heat and mass transfer past a vertical plate in a porous medium with constant wall suction, J. Heat. Transfer. 130 (2008) 1-8.
[49] C. Lanczos, Applied Analysis, Springer-Verlag, 1987.
[50] D. Gottlieb, M. Hussaini, S. Orszg, In: R. Voigt and D. Gottlieb and and M. Y. Hussaini (Eds.) Theory and applications of spectral methods in spectral methods for partial differential equations, Philadelphia: SIAM, 1984.
[51] C. Canuto, M. Hussaini, A. Quarteroni, T. Zang, Spectral methods in fluid dynamic, Englewood Cliffs (NJ): Prentice-Hall, 1986.